Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Having fever, diarrhea with blood and mucus. Is this flu?

User rating for this question
Answered by

Practicing since : 1999
Answered : 711 Questions
Hello, and thank you in advance for your advice. I'm pretty sure I have the flu. I have had a fever for two days and spent all day yesterday in bed. I couldn't put a sentence together. I also lost control of my bowels a number of times. It was very watery diarrhea. Today I am better, but still having bowel problems. That is to say that it feels like I have to go, but it is a foamy mucus with bright blood. This has happened 4-5 times. Could this just be irritation from the previous diarrhea? I feel better - I can at least think - but am a little worried about the bloody mucus. I am female, 57, no health issues except 25 mg simvastatin which I've been on for about 6 mo.
Posted Thu, 7 Mar 2013 in Infections
Answered by Dr. Samik Basu 19 minutes later
Hi ,
Thank you for your query.
Madam you are suffering from dysentery.
You will need an antibiotic (Ciprofloxacin+metronidazole) combination twice daily for 7 days. You may also need antispasmodics for abdominal pain.
Do avoid milk,fruit juice and wheat products for the time being.
If you have any further queries you are free to consult me.
Hope this answers your query.
Wishing you a speedy recovery.
Have a nice day.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor